What happens when Stopping Steroid Use Suddenly

Posted by james 08/01/2019 0 Comment(s) Health,

Why is it a bad Idea to stop anabolic steroid use suddenly?

 

Anabolic steroids affect many body functions, some of these influences are positive while other not so good. These substances are synthetic analogs of the male hormone testosterone. They are either taken as an injection or orally. Some individuals even use multiple forms of anabolic steroids.

 

Many athletes love steroids, as no other substance compares to them when it comes to improving muscle mass and strength. Moreover, if used wisely, side effects are very few. Some people may not have any side effects at all.

 

However, short-term and long-term use differ. Due to their physical and psychological effects, these drugs can be addictive. Apart from muscle mass they also boost self-confidence, increase energy levels, and make users aggressive. Some users like these psychological changes.

 

On long-term and poorly planned use, they cause side effects like changes in the fertility, growth of body hair, high risk of heart disease, liver disease, alterations in the brain.

 

Quitting steroids suddenly may harm your health

When a person is taking steroids for a long time two things happen, firstly body gets dependent on the high level of steroids for working well. Secondly, the natural production of testosterone is badly suppressed. It means that if you discontinue steroids abruptly, you may be left with almost zero levels of testosterone. The effect will be like a fall from a high elevation.

 

Sudden withdrawal will increase the risk of muscle wasting, osteoporosis, cancer, anemia, hormonal imbalance.

 

Even worse are the adverse psychological effects of sudden withdrawal like chronic fatigue, feeling down, mood swings, depression. The brain is highly sensitive to hormonal changes. Because of neuroplasticity (brain flexibility), it readily gets dependent on the high levels of anabolic, though users may not feel that until they are discontinued.

 

Withdrawing from anabolic steroid use

There is a need to understand that withdrawal can be entirely safe if done correctly. Although, in some cases, medical advice may be needed. Your withdrawal strategy would depend on the number of factors like duration of steroid use, dosages used, amount of steroids used (was stacking or not), individual factors, the presence of other health conditions, and so on.

 

Important is not to give your body a shock by stopping suddenly. So, start “Tapering” or reducing the dose gradually. It will provide your body time to strike a balance, to get rid of dependence on the synthetic hormones, it will help overcome craving. Give your body time to start production of natural testosterone again. This will reduce the prevalence of uncomfortable symptoms.

 

How you taper will depend on the steroids you are using. Remember that injectables have a longer half-life than tablets. If you are taking multiple steroids, first start by switching to a single steroid like testosterone. You can continue to take long-acting testosterone at much lower doses for months.

 

Finally, you need to take medications that help stimulate the natural production of testosterone like Clomid, tamoxifen, FSH, HCG.

 

If a person is on steroids for a very long time, complete withdrawal may not be possible due to testicle atrophy. It means that some individual may need a small amount of testosterone as a replacement therapy lifelong. Testosterone replacement therapy is best carried out under medical supervision.

Leave a Comment